MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENDOPATH*THORACIC TROCAR SLEEV; CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. ENDOPATH*THORACIC TROCAR SLEEV; CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY
Model Number TT012
Medical Device Problem Codes Crack (1135); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a thoracoscopic lobectomy surgery, a part of the trocar broke during use.The broken piece has been retrieved.Another device was used to complete the case.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
(b)(4).Batch # unk.Additional information was requested and the following was obtained: "could you please specify what part of the trocar broke? no further information will be available.Was the sleeve broken? no further information will be available.Was the obturator broken? was the housing damaged? no further information will be available.Was there any insufflation issue? no further information will be available.Was there any seal damaged? if other please specify? no further information will be available.The procedure was thoracoscopic lobectomy.There was no change in the procedure when retrieving the broken piece from the patient.The patient was stable after the operation.The surgeon comment: i put too much force on the port.I broke it.The broken piece will be returned." investigation summary : the product was returned to ethicon for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that the tt012 device was received with the tip of the sleeve broken.In addition, the piece of plastic from the sleeve was returned inside a petri dish.No conclusion could be reached regarding what may have caused the reported incident.One possible cause for the damage found may be due to excessive force being applied to the device.Please refer to the instructions for use for additional information regarding proper device usage.As part of ethicon¿s quality process, all devices are manufactured, inspected, and released to approved specifications.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 1/6/2023.This is an analysis of the photo submitted to ethicon for evaluation.During the visual analysis the following was observed: the tt012 with the tip of the sleeve broken.Based on the pi-16681832230813414 review, the event described sleeve issue confirmed, however, no conclusion or root cause could be determined.Please refer to the device analysis for full analysis details and conclusion.As part of the ethicon endo surgery quality process, all devices are manufactured, inspected, and released to approved specifications.The manufacturing records couldn't be reviewed as the batch number is unknown.

Common Device Name
CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key15986574
Report Number3005075853-2022-08653
Device Sequence Number6103873
Product Code GEA
UDI-Device Identifier30705036013376
UDI-Public10705036013372
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K920110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTT012
Device Catalogue NumberTT012
Was Device Available for Evaluation? No
Date Returned to Manufacturer12/09/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/21/2022
Supplement Date Received by Manufacturer12/19/2022
Initial Report FDA Received Date12/15/2022
Supplement Report FDA Received Date01/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown